MAUDE Adverse Event Report: ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING

ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Model Number 1011834H
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the whisper guide wire was positioned at the 1st diagonal of the left anterior descending coronary (lad) artery during a procedure.After stent deployment in the proximal lad, the whisper guide wire had resistance with the stent during removal, causing the tip to be stretched.It was confirmed that there was no separation of coils or the core.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Additional information: returned device analysis revealed a core separation.Follow-up with the account indicated that they did observe the damage but had confirmed that the stretched coils were still attached.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire and the reported stretched coils and a core break were confirmed.The reported difficulty to remove from the stent was unable to be confirmed as it was based on operation circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported/noted difficulty to remove, stretched coils and noted break appear to be related to operational circumstances of the procedure.Based on the reported information and returned analysis, it is likely that during advancement the guide wire tip became kinked against the anatomy causing resistance with the stent during retraction.Manipulation against resistance likely resulted in the core break and stretched coils.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9717185
Report Number2024168-2020-01528
Device Sequence Number14270388
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public08717648116100
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number9060771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1